Skip to content
My WebMD Sign In, Sign Up

Cancer Health Center

Font Size
A
A
A

Managing Chemotherapy Side Effects

Simple tips for coping with the nausea, fatigue, and hair loss that can accompany chemotherapy.

Last in the Terrible Triad: Hair Loss From Chemotherapy

Hair loss is the third of the infamous side effects people often associate with chemo. Though the core chemo drugs for lung cancer, cisplatin and carboplatin, don't usually cause this problem, other drugs used in combination with them may cause hair loss.

To help lessen hair loss from chemotherapy:

  • Use a gentle shampoo.
  • Set your hair dryer on low heat.
  • Don't set your hair with brush rollers.
  • Avoid chemical or heat processes on your hair.

    How you deal with hair loss depends on your personal style. Some go for the bald look. Others wear a scarf, bandana, or cap.

    Wigs and hairpieces are an option, too. To find a wig that closely matches their normal hairstyle, some people choose a wig prior to losing their hair. Ask your doctor to write you a prescription for a "hair prosthesis" and insurance may cover part or all of the cost of a wig.

    Coping with chemotherapy's side affects can seem daunting, but with knowledge and maybe a little experimentation, you can cope -- and thrive.

1 | 2
Reviewed on April 13, 2007

Today on WebMD

Building a Support System
Blog
cancer fighting foods
SLIDESHOW
 
precancerous lesions slideshow
SLIDESHOW
quit smoking tips
SLIDESHOW
 
Jennifer Goodman Linn self-portrait
Blog
what is your cancer risk
HEALTH CHECK
 
colorectal cancer treatment advances
Video
breast cancer overview slideshow
SLIDESHOW
 
prostate cancer overview
SLIDESHOW
lung cancer overview slideshow
SLIDESHOW
 
ovarian cancer overview slideshow
SLIDESHOW
Actor Michael Douglas
Article